Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 21, 2009, 8:25 PM MDT for De Baca County, Guadalupe County, Quay County, New Mexico. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2009, 8:25 PM MDT (02:25 UTC)
- Expired
- Jul 21, 2009, 10:15 PM MDT
- In force
- 110 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties De Baca County, NM, Guadalupe County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 65 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 3173 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 220225
FFWABQ
NMC011-019-037-220415-
/O.NEW.KABQ.FF.W.0012.090722T0225Z-090722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
825 PM MDT TUE JUL 21 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHWESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 1015 PM MDT
* AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR NEWKIRK...OR ABOUT 23
MILES EAST OF SANTA ROSA ALONG INTERSTATE 40. THE STORM PRODUCING
VERY HEAVY RAIN WAS NEARLY STATIONARY. THIS HEAVY RAINFALL
EXTENDED INTO WESTERN QUAY COUNTY AND FAR NORTH CENTRAL DE BACA
COUNTY. ALAMOSA CREEK...CUERVO CREEK AND PAJARITO CREEK MAY
EXPERIENCE FLASH FLOODING. UP TO 3 INCHES OF RAIN HAS FALLEN OVER
THE LAST HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
&&
LAT...LON 3519 10458 3512 10405 3501 10376 3463 10380
3462 10419 3495 10454
$$
341 follow-up statement
035
WGUS75 KABQ 220324
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
924 PM MDT TUE JUL 21 2009
NMC011-019-037-220415-
/O.CON.KABQ.FF.W.0012.000000T0000Z-090722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUAY-GUADALUPE-DE BACA-
924 PM MDT TUE JUL 21 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR NORTH
CENTRAL DE BACA...NORTHEASTERN GUADALUPE AND SOUTHWESTERN QUAY
COUNTIES...
AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR CUERVO...
NEWKIRK...AS WELL AS ABOUT 16 MILES SOUTHEAST OF SANTA ROSA. THE
STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. RADAR
ESTIMATES OVER 3 INCHES OF RAIN HAS FALLEN ACROSS A WIDESPREAD AREA.
FLASH FLOODING MAY BE OCCURRING ALONG PAJARITO CREEK AND CUERVO
CREEK. HAZARDOUS DRIVING CONDITIONS ARE POSSIBLE ALONG INTERSTATE 40
BETWEEN CUERVO AND NEWKIRK.
LOCATIONS IMPACTED INCLUDE...
MONTOYA...
NEWKIRK...
CUERVO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
&&
LAT...LON 3519 10458 3512 10405 3501 10376 3463 10380
3462 10419 3495 10454
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:00 PM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 3:00 PM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUL 21 2009 CORRECTED TOP DISCUSSION TO MENTION A POTENTIAL STORM SYSTEM DURING THE LATTER HALF OF THE WEEKEND .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING...THEN SCATTERED TO ISOLATED ACTIVITY LATE TONIGHT AS AN UPPER LEVEL TROUGH BEARING A STRING OF MESOSCALE CONVECTIVE VORTICES CROSSES THE FORECAST AREA IN SLOW MOVING NORTHWEST FLOW ALOFT. MODELS HAVE PICKED UP ON THESE FEATURES AND HPC QPF PROGS SUGGEST 1 TO 2 INCHES OF NEW RAINFALL IS POSSIBLE IN SOME LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BY SUNRISE WEDNESDAY MORNING. UPSLOPE LOW LEVEL FLOW LOOKS TO BE STRONGEST ALONG THE EAST SLOPES OF THE SANDIAS AND SANGRE DE CRISTOS...LEAVING THIS AREA FAVORED FOR THE MOST PERSISTENT AND HEAVIEST PRECIPITATION DURING THE EVENING. LATE TONIGHT THE FOCUS FOR HEAVY RAIN WILL SHIFT FARTHER OUT ON THE EASTERN PLAINS...BUT PARTS OF THE NORTHEAST HIGHLANDS MAY CONTINUE TO EXPERIENCE HEAVY PRECIPITATION. DUE TO THE SLOW MOVEMENT OF THE UPPER LEVEL TROUGH CROSSING THE REGION...SOME LOCATIONS ARE LIKELY TO EXPERIENCE TRAINING SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING ANYWHERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY IN AND JUST EAST OF THE SANGRES. MODELS INDICATE THE UPPER LEVEL TROUGH WILL TRAVEL SLOWLY OVER EASTERN NEW MEXICO ON WEDNESDAY...WHILE THE H5 HIGH PRESSURE CENTER MIGRATES TO UTAH IN ITS WAKE. THIS WILL PUT MUCH OF THE AREA UNDER NORTHEAST TO SOUTHWEST FLOW ALOFT AND FAVOR LOCATIONS ALONG AND SOUTH OF I-40...AND ESPECIALLY THE SOUTH CENTRAL MOUNTAINS...FOR THE MOST PERSISTENT AND POTENTIALLY HEAVY PRECIPITATION. IT WILL ALSO KEEP TEMPERATURES COOL AREAWIDE WITH HIGHS RANGING FROM NEAR NORMAL OVER THE FOUR CORNERS TO AS MUCH AS 13 DEGREES BELOW NORMAL ON THE SOUTHEAST PLAINS. THE UPPER HIGH WILL REMAIN CENTERED OVER UTAH THURSDAY WITH SLIGHTLY FEWER THUNDERSTORMS AS MOISTURE RECYCLES AND TEMPERATURES BEGIN TO REBOUND. FRIDAY THROUGH SATURDAY...LOOK FOR MORE ISOLATED CONVECTION AND WARMING TEMPERATURES AS THE UPPER HIGH WOBBLES AROUND THE GALLUP AREA. LATE SATURDAY THROUGH SUNDAY MODELS SUGGEST ANOTHER UPPER LEVEL TROUGH MAY DROP SOUTHWARD THROUGH THE FORECAST AREA WITH A MOIST BACK DOOR COLD FRONT. THIS COULD ENHANCE PRECIPITATION CHANCES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SEND TEMPERATURES PLUMMETING IN CENTRAL AND EASTERN AREAS. IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS...PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP /USE LOWER CASE LETTERS/. 44 && .AVIATION... ABUNDANT THUNDERSTORM COVERAGE WILL SHIFT INTO THE EASTERN PLAINS AS THE DAY PROGRESSES. SOME OF THE SLOW MOVING STORMS WILL PRODUCE LOCALIZED MVFR CONDITIONS AND CERTAINLY OBSCURE MOUNTAIN TOPS WITHIN THE HIGHER TERRAIN. I USED VCTS/VCSH FOR ALL OF THE TERMINAL FORECAST SITES. WILL READDRESS THE USE OF TEMPO AS THE AFTERNOON PROGRESSES. ESPECIALLY AS STORM MOVEMENT CAN BE GAGED AND LIKELY AFFECTS DISCERNED. LOOKS LIKE CONVECTION WILL CONTINUE TO AFFECT EASTERN PLAINS WELL INTO THE OVERNIGHT HOURS. THEN...IT IS LIKELY THAT SOME SORT OF LOW CLOUD COVER...PRODUCING MVFR CONDITIONS...WILL AFFECT CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA LATER TONIGHT. LIKELY AFFECTED TERMINAL SITES INCLUDES LVS BUT ROW...SAF AND TCC CLOUD ALSO BE AFFECTED. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... THE OVERALL FORECAST FEEL FOR THE NEXT FEW DAYS REMAINS UNCHANGED. WEATHER MODELS REMAIN FAIRLY CONSISTENT IN THE OVERALL UPPER AIR PATTERN ALTHOUGH SOME MODEL RUN TO MODEL RUN DIFFERENCES IN THE TIMING OF THE NEXT BACK DOOR FRONT ARE CERTAINLY THERE. CURRENT BACK DOOR HAS PUSHED MOISTURE AND COOLER TEMPERATURES WESTWARD OVERNIGHT AND THIS MORNING. THIS HAD LED TO AN INCREASED THUNDERSTORM COVERAGE AS COMPARED TO THE PREVIOUS DAY. BASED ON MODEL GUIDANCE AND CURRENT SATELLITE TRENDS...BEST POTENTIAL FOR WIDESPREAD WETTING RAIN WILL BE FOUND ACROSS THE NORTH CENTRAL MOUNTAINS THIS AFTERNOON BUT THEN PROGRESS INTO THE EASTERN PLAINS OVERNIGHT. SOME STORMS WILL PRODUCE HEFTY AMOUNTS OF RAIN DUE TO THE SLOW MOVING NATURE TO THEM. THUNDERSTORMS IN THE EAST WILL INDUCE ANOTHER GAP WIND ALONG THE CENTRAL MOUNTAINS TONIGHT AND PROVIDE ANOTHER SURGE OF LOW LEVEL MOISTURE WESTWARD. THE UPPER HIGH IS EXPECTED TO WAFFLE OVER SOUTHERN PORTIONS OF THE GREAT BASIN AND FOUR CORNERS AREA THROUGH THE REST OF THE WORK WEEK. MOISTURE TRAPPED UNDERNEATH THIS HIGH WILL RECYCLE OUT IN THE FORM OF SHOWERS AND THUNDERSTORMS...INITIALLY FAVORING THE HIGHER TERRAIN. IT APPEARS THAT THE WARMEST AND DRIEST CONDITIONS OVERALL SHOULD BE FOUND ACROSS THE FOUR CORNERS AREA. THIS IS WHERE MINIMUM HUMIDITY VALUES SHOULD FALL INTO THE TEENS DURING THE PEAK HEATING PERIOD. DURING THE THURSDAY/FRIDAY PERIOD...TEMPERATURES SHOULD WARM WHILE HUMIDITY VALUES TREND DOWN PRETTY MUCH AREAWIDE. WINDS ARENT EXPECTED TO BE TOO MUCH OF A FACTOR UNLESS ASSOCIATED WITH SHOWER AND THUNDERSTORM OUTFLOWS. NIGHTLY OCCURRENCES OF GAP WINDS SHOULD ALSO OCCUR. IT APPEARS THAT AN INITIAL BACK DOOR WIND SHIFT SHOULD OCCUR ACROSS THE NORTHEAST PLAINS LATER ON FRIDAY BUT THE MORE POTENT BACK DOOR FRONTAL SURGE HAS BEEN DELAYED UNTIL THE LATTER HALF OF SATURDAY INTO SATURDAY NIGHT. REINFORCED ONCE AGAIN ON SUNDAY. THIS BACK DOOR FRONT WOULD REPLENISH MOISTURE LOST ON THURSDAY/FRIDAY BENEATH THE DOMINANT UPPER RIDGE. IT APPEARS THAT ANOTHER BACK DOOR WOULD BE POSSIBLE FOR EARLY NEXT WEEK AS THE DEPICTED UPPER FLOW PATTERN WOULD BE SUITABLE FOR THOSE TYPES OF OCCURRENCES. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 94 62 98 / 30 10 10 10 GALLUP.......................... 55 88 55 92 / 30 30 10 10 GRANTS.......................... 56 85 56 90 / 30 40 10 10 GLENWOOD........................ 59 90 61 94 / 30 20 30 30 CHAMA........................... 49 77 50 83 / 50 30 20 20 LOS ALAMOS...................... 55 78 55 88 / 50 30 10 20 RED RIVER....................... 43 71 43 77 / 60 30 20 20 TAOS............................ 51 80 51 87 / 60 30 10 20 SANTA FE........................ 55 80 55 88 / 60 40 10 20 SANTA FE AIRPORT................ 57 83 57 90 / 60 40 10 20 ESPANOLA........................ 52 85 52 94 / 50 40 10 20 ALBUQUERQUE HEIGHTS............. 66 86 66 92 / 50 40 10 20 ALBUQUERQUE VALLEY.............. 62 86 63 94 / 50 40 10 20 ALBUQUERQUE FOOTHILLS........... 63 86 63 93 / 50 40 10 20 ALBUQUERQUE WEST MESA........... 63 89 63 98 / 50 40 10 20 SOCORRO......................... 69 85 67 91 / 30 40 30 20 SANDIA PARK/CEDAR CREST......... 53 80 55 84 / 60 40 10 20 MORIARTY/ESTANCIA............... 53 81 54 88 / 60 40 20 20 CARRIZOZO....................... 63 80 61 88 / 40 50 40 20 RUIDOSO......................... 56 71 55 78 / 40 60 50 20 RATON........................... 55 82 52 90 / 50 20 10 10 LAS VEGAS....................... 53 76 52 85 / 60 40 20 10 ROY............................. 54 75 53 84 / 50 30 10 10 CLAYTON......................... 60 82 61 91 / 40 20 10 10 SANTA ROSA...................... 63 81 61 89 / 60 40 20 10 TUCUMCARI....................... 63 81 62 93 / 50 40 10 5 FORT SUMNER..................... 64 78 62 90 / 50 40 20 10 CLOVIS.......................... 63 77 60 89 / 50 50 20 10 PORTALES........................ 64 78 62 86 / 50 50 20 10 ROSWELL......................... 71 81 65 90 / 50 50 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Jul 21, 1:38 PM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 138 PM MDT TUE JUL 21 2009 UPDATED TO MENTION THREAT OF FLASH FLOODING FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT NMZ001>021-026-221200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 138 PM MDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A SLOW MOVING UPPER LEVEL DISTURBANCE WILL CROSS CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON THROUGH TONIGHT WITH SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. ADDITIONALLY...SOME LOCATIONS WILL EXPERIENCE MULTIPLE BURSTS OF HEAVY PRECIPITATION AS THUNDERSTORMS AND RAIN SHOWERS TRAIN ACROSS SOME OF THE SAME LOCATIONS REPEATEDLY. THE POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING TO DEVELOP IN THE SANGRE DE CRISTO MOUNTAINS AND ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS THIS AFTERNOON AND THIS EVENING. DURING THE EVENING AND LATE TONIGHT THE THREAT FOR LOCALIZED FLASH FLOODING WILL SPREAD TO INCLUDE THE SOUTH CENTRAL MOUNTAINS...THE NORTHEAST HIGHLANDS AND THE PLAINS EAST OF THE CENTRAL MOUNTAIN CHAIN TO NEW MEXICOS EASTERN BORDER. FROM 1 TO 2 INCHES OF NEW RAINFALL WILL BE POSSIBLE IN SOME PLACES ALONG AND EAST OF THE NORTH CENTRAL AND SOUTH CENTRAL MOUNTAINS BY SUNRISE WEDNESDAY. AREAS THAT EXPERIENCED HEAVY RAIN ON MONDAY WILL BE ESPECIALLY VULNERABLE TO FLASH FLOODING TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY ON THE NORTHEAST AND EAST CENTRAL PLAINS. STRONG OR EVEN DAMAGING WINDS...HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE AREAS MENTIONED ABOVE ARE ENCOURAGED TO REPORT FLASH FLOODING OR SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE...OR BY CALLING 1-888-386-7637. 44
In the hours before
Special weather statement, Jul 21, 4:43 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT TUE JUL 21 2009 NMZ020-212315- ROOSEVELT COUNTY- 443 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM OUTFLOW MOVING OVER SOUTHERN ROOSEVELT COUNTY... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...5 MILES SOUTHEAST OF BLEDSOE. THIS STORM HAS PRODUCED A STRONG OUTFLOW BOUNDARY WHICH WAS PUSHING INTO SOUTHERN ROOSEVELT COUNTY. WINDS UP TO 50 MPH ARE POSSIBLE AS THIS OUTFLOW BOUNDARY MOVES THROUGH. LOCATIONS IN THE PATH OF THESE STRONG WINDS INCLUDE CAUSEY...LINGO...BLEDSOE AND MILNESAND. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 21, 5:16 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 PM MDT TUE JUL 21 2009 NMZ019-020-212345- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 516 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER ROOSEVELT COUNTY... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTH OF LINGO. MOVEMENT WAS WEST AT 10 MPH. A STRONG OUTFLOW BOUNDARY HAS PUSHED OUT AHEAD OF THE MAIN STORM. WINDS UP TO 50 MPH ARE ALSO POSSIBLE ALONG THIS BOUNDARY. NEW STORMS MAY ALSO DEVELOP ALONG THIS BOUNDARY EARLY THIS EVENING. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARCH...CAUSEY...DORA... ELIDA...MILNESAND AND PEP. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Local storm report, Jul 21, 6:01 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD 6 E ALBUQUERQUE 35.12N 106.52W
07/21/2009 BERNALILLO NM PUBLIC
TWO AND HALF FEET OF WATER AT THE INTERSECTION OF
CANDELARIA AND JUAN TABO. CARS STRANDED.
&&
MTORRESSpecial weather statement, Jul 21, 6:55 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 655 PM MDT TUE JUL 21 2009 NMZ005-220130- NORTHEAST HIGHLANDS- 655 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN COLFAX AND WESTERN UNION COUNTIES... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CAPULIN. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAPULIN...FOLSOM...AND DES MOINES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 21, 7:26 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 726 PM MDT TUE JUL 21 2009 NMZ012-013-220200- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- 726 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST QUAY COUNTY... AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES WEST OF QUAY. MOVEMENT WAS NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME EAST CENTRAL GUADALUPE COUNTY AND RURAL WEST CENTRAL QUAY COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 21, 8:15 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 815 PM MDT TUE JUL 21 2009 NMZ019-220300- CHAVES COUNTY PLAINS- 815 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN CHAVES COUNTY... AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING TORRENTIAL RAINS...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LAKE ARTHUR. MOVEMENT WAS NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENFIELD...HAGERMAN AND LAKE ARTHUR. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:07 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 113 min |
| Jul 21, 6:18 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe, Taos | 117 min |
| Jul 21, 6:37 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 113 min |
| Jul 21, 6:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, San Miguel, Santa Fe, Torrance | 2 hr |
| Jul 21, 6:49 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 116 min |
| Jul 21, 7:24 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 111 min |
| Jul 21, 7:46 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 119 min |
| Jul 21, 7:55 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt, San Miguel | 110 min |
| Jul 21, 8:00 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Jul 21, 8:03 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 117 min |
| Jul 21, 8:42 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Jul 21, 9:42 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Mora, San Miguel, Torrance | 108 min |
| Jul 21, 10:04 PM MDT | Flash Flood Warning | ABQ | De Baca, Guadalupe, Quay | 116 min |
| Jul 21, 10:56 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Guadalupe, Lincoln, Roosevelt, Torrance | 3 hr |
| Jul 21, 11:30 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay, Roosevelt, San Miguel, Torrance | 2 hr |
| Jul 22, 1:36 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Guadalupe, Lincoln, Quay and 1 more | 114 min |
| Jul 22, 1:48 AM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Mora, Quay, San Miguel, Union | 117 min |
| Jul 22, 3:37 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Lincoln, Roosevelt | 113 min |
| Jul 22, 4:14 AM MDT | Flash Flood Warning | ABQ | Chaves, Roosevelt | 2 hr |
| Jul 22, 5:51 AM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 114 min |
| Jul 22, 8:25 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, Roosevelt | 110 min |
| Jul 22, 8:44 AM MDT | Flash Flood Warning | ABQ | Chaves | 2 hr |
| Jul 22, 10:46 AM MDT | Flash Flood Warning | ABQ | Chaves | 119 min |
| Jul 22, 12:52 PM MDT | Areal Flood Advisory | ABQ | Chaves | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.